Three cases are presented of young women who had myocardial infarctions possibly due to coronary thrombosis related to oral contraceptive therapy. These patients had none or very few risk factors for coronary artery disease. In two of the patients, selective coronary arteriograms showed normal results on the third and tenth week after the diagnosis was established. The pathogenesis of coronary artery thrombosis in patients receiving oral contraceptives containing estrogen is still controversial, but it appears to be the result of its multifactorial effect on the platelets, coagulation factors, vessel wall, blood pressure, postprandial blood sugar and abnormalities of lipid metabolism.
Alam, Mohsin; Garcia, Remigio; and Drake, Ellet H.
"Oral contraceptives and myocardial infarction: Report of three cases and review of the literature,"
Henry Ford Hospital Medical Journal
: Vol. 24
Available at: https://scholarlycommons.henryford.com/hfhmedjournal/vol24/iss3/4